Alert archive / Virginia / Beach Hazards Statements in 2023

Beach Hazards Statement 3, NWS Wakefield, VA

May 29, 2023Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina; Worcester County, Maryland

NWS Wakefield, VA issued this beach hazards statement at May 29, 2023, 3:59 PM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina; Worcester County, Maryland. It took effect at May 30, 2023, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 29, 2023, 3:59 PM EDT (19:59 UTC)
In effect from
May 30, 2023, 8:00 AM EDT
Expired
May 31, 2023, 8:00 PM EDT
In force
36 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2023-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2023-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WHUS41 KAKQ 291959
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
359 PM EDT Mon May 29 2023

MDZ025-VAZ099-100-300400-
/O.NEW.KAKQ.BH.S.0003.230530T1200Z-230531T0000Z/
Maryland Beaches-Accomack-Northampton-
359 PM EDT Mon May 29 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves.

* WHERE...In Maryland, coastal Worcester County. In Virginia, 
  Accomack and Northampton Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times. 

&&

$$
6 follow-up statements
370 
WHUS41 KAKQ 300045
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
845 PM EDT Mon May 29 2023

MDZ025-VAZ099-100-300845-
/O.CON.KAKQ.BH.S.0003.230530T1200Z-230531T0000Z/
Maryland Beaches-Accomack-Northampton-
845 PM EDT Mon May 29 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
TUESDAY THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves.

* WHERE...In Maryland, Maryland Beaches County. In Virginia, 
  Accomack and Northampton Counties.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times. 

&&

$$
952 
WHUS41 KAKQ 300755
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
355 AM EDT Tue May 30 2023

MDZ025-VAZ099-100-301600-
/O.CON.KAKQ.BH.S.0003.230530T1200Z-230531T0000Z/
Maryland Beaches-Accomack-Northampton-
355 AM EDT Tue May 30 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents and large breaking waves.

* WHERE...In Maryland, coastal Worcester County including Ocean 
  City and Assateague. In Virginia, Atlantic facing beaches of 
  Accomack and Northampton Counties.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times. 

&&

$$
282 
WHUS41 KAKQ 302011
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
411 PM EDT Tue May 30 2023

NCZ102-VAZ098-310415-
/O.EXB.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Eastern Currituck-Virginia Beach-
411 PM EDT Tue May 30 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves

* WHERE...In North Carolina, Eastern Currituck County. In 
  Virginia, Virginia Beach.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents and dangerous surf. If caught in a 
rip current, remain calm. Swim in a direction following the 
shoreline. If tired, float or tread water until out of the rip 
current. If unable to escape, face the shore and call or wave for 
help. 

$$

MDZ025-VAZ099-100-310415-
/O.EXT.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Maryland Beaches-Accomack-Northampton-
411 PM EDT Tue May 30 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Dangerous rip currents and large breaking waves.

* WHERE...In Maryland, coastal Worcester County including Ocean 
  City and Assateague. In Virginia, Atlantic facing beaches of 
  Accomack and Northampton Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

$$
243 
WHUS41 KAKQ 310809
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
409 AM EDT Wed May 31 2023

MDZ025-VAZ099-100-311615-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Maryland Beaches-Accomack-Northampton-
409 AM EDT Wed May 31 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Maryland, coastal Worcester County including Ocean 
  City and Assateague. In Virginia, Atlantic facing beaches of 
  Accomack and Northampton Counties.

* WHEN...Through this evening evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

&&

$$

NCZ102-VAZ098-311615-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Eastern Currituck-Virginia Beach-
409 AM EDT Wed May 31 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In North Carolina, Atlantic facing beaches of eastern
  Currituck County including Corolla. In Virginia, Atlantic facing
  beaches of Virginia Beach.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

&&

$$
336 
WHUS41 KAKQ 311936
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
336 PM EDT Wed May 31 2023

MDZ025-VAZ099-100-010000-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Maryland Beaches-Accomack-Northampton-
336 PM EDT Wed May 31 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In Maryland, coastal Worcester County including Ocean 
  City and Assateague. In Virginia, Atlantic facing beaches of 
  Accomack and Northampton Counties.

* WHEN...Through this evening evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

&&

$$

NCZ102-VAZ098-010000-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Eastern Currituck-Virginia Beach-
336 PM EDT Wed May 31 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...In North Carolina, Atlantic facing beaches of eastern 
  Currituck County including Corolla. In Virginia, Atlantic 
  facing beaches of Virginia Beach.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming and surfing conditions. Rip 
  currents can sweep even the best swimmers away from shore into 
  deeper water. Dangerous shore break can throw a swimmer or 
  surfer head first into the bottom causing neck and back 
  injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

&&

$$
085 
WHUS41 KAKQ 312340
CFWAKQ

Coastal Hazard Message
National Weather Service Wakefield VA
740 PM EDT Wed May 31 2023

MDZ025-VAZ099-100-010045-
/O.EXP.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Maryland Beaches-Accomack-Northampton-
740 PM EDT Wed May 31 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ102-VAZ098-010045-
/O.EXP.KAKQ.BH.S.0003.000000T0000Z-230601T0000Z/
Eastern Currituck-Virginia Beach-
740 PM EDT Wed May 31 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at May 29, 3:59 PM EDT, 0 minutes earlier.

Area forecast discussion, May 29, 3:59 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
359 PM EDT Mon May 29 2023

.SYNOPSIS...
Low pressure, located over north central North Carolina late
this afternoon, will slowly shift eastward to off the Mid
Atlantic coast this evening through Wednesday night. This will
bring unsettled conditions with scattered showers and a few
thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 355 PM EDT Monday...

Late this aftn, sfc low pressure was located over ncntrl NC,
with a warm front lifting into portions of NE NC. Latest radar
showed sctd showers and isolated tstms over most of the region,
moving from ESE to WNW. The sky ranged from partly cloudy to
cloudy with temps ranging from the upper 60s to the upper 70s.

Sctd showers and a few tstms will continue to develop and spread
across the area into this evening, as the sfc low and upper low
gradually nudge eastward twd the coast. PoPs will range from
30-70% over the CWA. A few heavier showers or strong tstms could
produce heavy downpours. Pcpn will diminish to light isolated or
sctd showers late this evening into early Tue morning, as low
pressure moves to the NC coast. Lows tonight will range from
the upper 50s to the mid 60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 355 PM EDT Monday...

The upper low/sfc low will linger near to just off the Mid Atlc
coast Tue through Wed night. This will result in continued unsettled
conditions, with the best chance for showers during Tue, esply
along and east of I-95, then lesser chances for Tue night into
Wed night. Highs will range from the mid 60s to the mid 70s Tue,
and in the upper 60s to mid 70s Wed. Mostly cloudy or cloudy
Tue, and partly sunny to cloudy Wed. Improving conditions across
most of the area during Thu, esply nrn and wrn counties and low
pressure slides a little farther out to sea and sfc high
pressure starts to build in from the NNW. Highs will range
through the 70s to near 80.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 355 PM EDT Monday...

Thu night into Fri, the upper ridge over the Great Lakes slowly
starts to retrograde westward into the Plains, but this will
leave a weakness in the upper pattern over the region. This will
likely allow for some showers and storms to PoP up in the
afternoon and evening hours Thu-Sun. PoPs are in the 15-30%
range these afternoons. Worth mentioning that the GFS and ECMWF
are now suggesting a repeat performance of the current pattern
for the coming weekend with a sfc low forming off the SE coast
of the US and an UL nearby.

Warmer on Friday and Saturday with highs in the mid 80s inland
and upper 70s closer to the coast. A bit cooler on Sunday with
highs in the mid-upper 70s. Lows generally in the upper 50s-low
60s through the period.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 220 PM EDT Monday...

Except for observations over the ern shore where SBY had IFR/LIFR
CIGs, MVFR or VFR CIGs were prevailing over the remainder of
the area early this aftn. Sctd showers were spreading from ESE
to WNW across the region. Instability increases this aftn into
early this evening, esply over the Piedmont, so expect off and
on sctd showers to continue along with isolated tstms. IFR or
LIFR CIGs will again be likely this evening into Tue morning.
Winds remain generally NE/E 5-10 kt into this evening, then
become NE or N and increase late tonight into Tue aftn.

Outlook:
Unsettled pattern continues through at least mid-week, which
may lead to additional periodic flight restrictions.

&&

.MARINE...
As of 315 PM EDT Monday...

The pressure gradient is fairly minimal this aftn across the
area, but a backdoor cold front is currently dropping S into the
northern mid-Atlantic region as sfc high pressure moves from
Canada into New England. The fog from earlier today has
generally dissipated, but this may become a concern again later
tonight (especially across the Ocean in SE VA and NE NC).

The sfc high continues to settle off the New England Coast
on Tuesday, before remaining stationary and gradually weakening
Wednesday into Thursday. Meanwhile, the weak sfc low remains
along the Carolina coast through midweek. SCA conditions are
likely tonight into Tuesday for the Bay and lower James with a
NE wind of 15-20kt with gusts ~25kt, and for the ocean N of
Cape Charles where a NE wind of 20-25kt will build seas to
5-6ft. SCAs for the Bay begin at 10 PM N, 1 AM S, and 4 AM for
the lower James and are in effect through 7pm-10pm Tuesday.
The SCA N of Parramore Island begins at 1 am, and N of Cape
Charles at 4 AM Tuesday. The SCAs for the ocean have been
extended through Wed given high confidence that seas stay at or
above 5 ft. SCAs will likely need to be expanded further S but
with the sfc low near the southern portion of the FA, it is
still possible that conditions remain sub-SCA through most if
not all of Tue across the south. Decided to hold off for now
(and have marginal SCA conditions by Tue night/3rd period S of
Cape Charles). A NE wind of 10-15kt will persist
Wednesday/Thursday with high pressure to the NE and weak low
pressure off the Carolina coast. There is the potential for
another area of low pressure to organize off the Southeast coast
Fri into early next weekend as a stronger high builds across
Atlantic Canada. This would lead to another period of enhanced
NE flow and elevated seas.

&&

.TIDES/COASTAL FLOODING...
As of 325 PM EDT Monday...

The rip risk is moderate for the rest of today, but then
increases to high on Tuesday across the eastern shore beaches as
waves build to 4-5 ft. w/ a stronger NE flow. Across the south,
the models generally show the front weakening or stalling in the
vicinity of the VA-NC border. Will go with a high rip risk for
Wed given 4-5 ft nearshore waves forecast for all zones. The
rip risk will likely remain elevated (moderate or high) for the
rest of the week into next weekend with a persistent NE wind.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 PM this evening to 7 PM EDT
     Tuesday for ANZ630-631.
     Small Craft Advisory from 1 AM to 10 PM EDT Tuesday for ANZ632-
     634.
     Small Craft Advisory from 4 AM to 7 PM EDT Tuesday for ANZ638.
     Small Craft Advisory from 1 AM Tuesday to 6 AM EDT Wednesday
     for ANZ650-652.
     Small Craft Advisory from 4 AM Tuesday to 6 AM EDT Wednesday
     for ANZ654.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...TMG
AVIATION...TMG
MARINE...AJZ/LKB
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, May 29, 4:19 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
419 AM EDT Mon May 29 2023

MDZ021>024-NCZ012>016-030>032-VAZ048-060>062-064>069-075>083-085-
087>090-092-509>522-300830-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Bertie-Chowan-Perquimans-Fluvanna-
Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland-
Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Middlesex-Greensville-Sussex-Surry-James City-Southampton-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
419 AM EDT Mon May 29 2023

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ017-VAZ084-086-093-095>097-523>525-300830-
Western Currituck-Gloucester-Mathews-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-York-Newport News-
Hampton/Poquoson-
419 AM EDT Mon May 29 2023

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Areas of fog are expected through mid-morning with occasionally
dense fog possible. Visibilities of one half to one mile are possible
at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-300830-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
419 AM EDT Mon May 29 2023

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Areas of fog are expected through mid-morning with occasionally
dense fog possible. Visibilities of one half to one mile are possible
at times.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:01 AM EDTSmall Craft AdvisoryAKQ3 days
May 29, 5:18 PM EDTSpecial Weather StatementAKQSussex42 min
May 29, 5:47 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Petersburg43 min
May 29, 7:46 PM EDTMarine Dense Fog AdvisoryAKQ8 hr
May 29, 6:15 PM EDTSpecial Weather StatementAKQNorthampton30 min

Nearby

Beach Hazards Statements in Virginia, 2023Beach Hazards Statements in North Carolina, 2023Beach Hazards Statements in Maryland, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.